MAUDE Adverse Event Report: HALYARD HEALTH COOLIEF* COOLED RADIOFREQUENCY PROBE KIT; COOLED RF PROBES AND CANNULAS

HALYARD HEALTH COOLIEF* COOLED RADIOFREQUENCY PROBE KIT; COOLED RF PROBES AND CANNULAS
Model Number CRK-17-50-4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 01nov2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported that a physician performed a cool radio frequency of the knee and stated the patient had a subcutaneous wound where he performed lesioning the inferior genicular nerve.Additional information was provided on the same day that states the representative and the clinical educator were present during the case.He stated the generator used was his own and he would email the probe information.The grounding pad used was a halyard pad.A call was received from the physician who stated the device did not exhibit any alerts or error messages.The physician was unable to quantify if the burn was a 1st, 2nd,or 3rd degree burn.He stated he is no longer following the patient.The patient is currently using silvadene on the wound and has not reported receiving further treatment for the wound currently.The patient is seeking a plastic surgeon.No additional information was provided.
 
Additional Manufacturer Narrative
This event is not due to a product failure, but is due to the probe being placed too superficially or not enough tissue at the lesion site, so no dhr evaluation will be conducted.The ifu for the coolief cooled rf kit includes a warning for localized skin burns "if rf lesion site has insufficient subcutaneous tissue (<15mm)." all information reasonably known as of 14dec2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
COOLED RF PROBES AND CANNULAS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6996715
Report Number3011270181-2017-00008
Device Sequence Number1005933
Product Code GXI
UDI-Device Identifier10680651440751
UDI-Public10680651440751
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K053082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberCRK-17-50-4
Device Catalogue Number104407500
Device Lot Number201610284
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date12/14/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR